Alert archive / Indiana / Lakeshore Flood Statements in 2011

Lakeshore Flood Statement 1, NWS Northern Indiana

May 26, 2011

NWS Northern Indiana issued this lakeshore flood statement at May 26, 2011, 7:30 AM EDT. It took effect at May 26, 2011, 8:00 AM EDT. It was in force for 34 hr.

The area

The counties it named.

The facts

Issued
May 26, 2011, 7:30 AM EDT (11:30 UTC)
In effect from
May 26, 2011, 8:00 AM EDT
Expired
May 27, 2011, 6:00 PM EDT
In force
34 hr
Issued by
NWS Northern Indiana

The text

As transmitted, in the capitals the NWS used until 2016.

016 
WHUS43 KIWX 261130
CFWIWX

URGENT - IMMEDIATE BROADCAST REQUESTED
LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
730 AM EDT THU MAY 26 2011

INZ003-MIZ077-261930-
/O.NEW.KIWX.LS.S.0001.110526T1200Z-110527T2200Z/
LA PORTE-BERRIEN-
730 AM EDT THU MAY 26 2011 /630 AM CDT THU MAY 26 2011/

...RIP CURRENT RISK IN EFFECT TODAY AND TONIGHT...

* RISK...HIGH.

* WAVES...3 TO 6 FEET. 

* WINDS...NORTH 15 TO 25 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

DANGEROUS POUNDING SURF AND LIFE-THREATENING RIP CURRENTS ARE
EXPECTED AT THE BEACHES TODAY. PEOPLE VISITING THE BEACHES SHOULD
STAY OUT OF THE WATER.

&&

$$
5 follow-up statements
747 
WHUS43 KIWX 261607
CFWIWX

URGENT - IMMEDIATE BROADCAST REQUESTED
LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1207 PM EDT THU MAY 26 2011

INZ003-MIZ077-270015-
/O.CON.KIWX.LS.S.0001.000000T0000Z-110527T2200Z/
LA PORTE-BERRIEN-
1207 PM EDT THU MAY 26 2011 /1107 AM CDT THU MAY 26 2011/

* RISK...HIGH.

* WAVES...3 TO 6 FEET.

* WINDS...NORTH 15 TO 25 MPH. GUSTS TO 30 MPH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

DANGEROUS POUNDING SURF AND LIFE-THREATENING RIP CURRENTS ARE
EXPECTED AT THE BEACHES TODAY. PEOPLE VISITING THE BEACHES SHOULD
STAY OUT OF THE WATER.

&&

$$
322 
WHUS43 KIWX 262002
CFWIWX

URGENT - IMMEDIATE BROADCAST REQUESTED
LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
402 PM EDT THU MAY 26 2011

INZ003-MIZ077-270415-
/O.CON.KIWX.LS.S.0001.000000T0000Z-110527T2200Z/
LA PORTE-BERRIEN-
402 PM EDT THU MAY 26 2011 /302 PM CDT THU MAY 26 2011/

...RIP CURRENT RISK IN EFFECT THROUGH FRIDAY...

* RISK...HIGH.

* WAVES...5 TO 10 FEET TONIGHT AND 3 TO 5 FEET FRIDAY.

* WINDS...NORTH WINDS UP TO 30 MPH DIMINISHING TO AROUND 15 MPH
  FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

DANGEROUS POUNDING SURF AND LIFE-THREATENING RIP CURRENTS ARE
EXPECTED AT THE BEACHES TODAY. PEOPLE VISITING THE BEACHES SHOULD
STAY OUT OF THE WATER.

&&

$$
931 
WHUS43 KIWX 270208
CFWIWX

URGENT - IMMEDIATE BROADCAST REQUESTED
LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1008 PM EDT THU MAY 26 2011

INZ003-MIZ077-271015-
/O.CON.KIWX.LS.S.0001.000000T0000Z-110527T2200Z/
LA PORTE-BERRIEN-
1008 PM EDT THU MAY 26 2011 /908 PM CDT THU MAY 26 2011/

* RISK...HIGH.

* WAVES...5 TO 8 FEET TONIGHT AND 2 TO 4 FEET FRIDAY.

* WINDS...NORTH WINDS UP TO 30 MPH DIMINISHING TO AROUND 15 MPH 
  FRIDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

DANGEROUS POUNDING SURF AND LIFE-THREATENING RIP CURRENTS ARE
EXPECTED AT THE BEACHES TODAY. PEOPLE VISITING THE BEACHES SHOULD
STAY OUT OF THE WATER.

&&

$$
983 
WHUS43 KIWX 270806
CFWIWX

URGENT - IMMEDIATE BROADCAST REQUESTED
LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
406 AM EDT FRI MAY 27 2011

INZ003-MIZ077-271630-
/O.CON.KIWX.LS.S.0001.000000T0000Z-110527T2200Z/
LA PORTE-BERRIEN-
406 AM EDT FRI MAY 27 2011 /306 AM CDT FRI MAY 27 2011/

* RISK...HIGH.

* WAVES...2 TO 4 FEET.

* WINDS...NORTH WINDS 10 TO 15 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS THROUGH LATE AFTERNOON.

DANGEROUS POUNDING SURF AND LIFE-THREATENING RIP CURRENTS ARE
EXPECTED AT THE BEACHES TODAY. PEOPLE VISITING THE BEACHES SHOULD
STAY OUT OF THE WATER.

&&

$$
937 
WHUS43 KIWX 271108
CFWIWX

URGENT - IMMEDIATE BROADCAST REQUESTED
LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
708 AM EDT FRI MAY 27 2011

INZ003-MIZ077-272200-
/O.CON.KIWX.LS.S.0001.000000T0000Z-110527T2200Z/
LA PORTE-BERRIEN-
708 AM EDT FRI MAY 27 2011 /608 AM CDT FRI MAY 27 2011/

...HIGH RISK OF RIP CURRENTS TODAY...

* RISK...THERE IS A HIGH RISK OF RIP CURRENTS TODAY.

* WAVES...3 TO 5 FEET.

* WINDS...NORTH WINDS AROUND 10 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS TODAY.

DANGEROUS POUNDING SURF AND LIFE-THREATENING RIP CURRENTS ARE
EXPECTED AT THE BEACHES TODAY. PEOPLE VISITING THE BEACHES SHOULD
STAY OUT OF THE WATER.

&&

$$

What forecasters said that day

The local office's own words before this lakeshore flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this lakeshore flood statement went out at May 26, 4:35 AM EDT, 2 hours 55 minutes earlier.

Area forecast discussion, May 26, 4:35 AM EDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
435 AM EDT THU MAY 26 2011

.SHORT TERM...
STACKED/DEEP CYCLONE OVR NE MO WILL SLOWLY DRIFT EWD NR TERM BFR
OPENING AND ACCELERATING NEWD INTO CANADA AHD OF NXT UPSTREAM SW
TROUGH CRESTING WRN RIDGE THIS MORNING.

XPC ANOTHER ROUND OF SHOWERS AND EMBEDDED THUNDER WILL DVLP ALG ERN
PERIPHERY OF MID LVL CIRC AND CURRENTLY IN THE PROCESS ACRS SE IL/SW
IN...YET ESP THIS AFTN W/DIURNAL HEATING WHICH WHILE LIMITED SHLD
LEAD TO A SUFFICIENTLY UNSTABLE BNDRY LYR...PARTICULARLY ACRS THE SE
HALF OF CWA. TEMPTED TO REISSUE A FLOOD WATCH GIVEN HOW WIDESPREAD
HVY RAIN WAS YDA BUT W/LTL CONSENSUS SEEN IN MODEL DEPICTIONS OF
CONV POTENTIAL. WOULD XPC OUTFLW BUBBLE AND CONTD ASCENT OVR IT WILL
SQUASH SIG AIRMASS RECOVERY THIS AFTN W/LTL SVR RISK ANTICIPATED AND
AS SUCH A TEMPERED HVY RAIN RISK EXISTS SO WILL DEFER TO DAYSHIFT
FOR FINAL DECISION UNLESS CONVN DVLPG UPSTREAM MAKES A DRAMATIC
UPTURN PRIOR TO DAYBREAK.

OTHERWISE GIVEN CIRC ALOFT OPENS AND ACCELERATES NEWD TONIGHT WILL CUT
W-E POP GRADIENT AND DROP FRI AM PCPN MENTION. TEMPS THROUGH THIS PD
WELL BLO NORMAL OWING TO DEEP CYCLONE PASSING OVERHEAD AND FAIRLY
ROBUST CAA FOLLOWING IN ITS WAKE FOR ONE DAY FRI BFR A HUGE WARMUP
COMMENCES TO START THE LONG TERM.

&&

.LONG TERM...

SATURDAY THROUGH WEDNESDAY

WESTERN CONUS TROUGH WILL DRIVE THE WEATHER IN THE REGION WITH
EASTERN NOAM RIDGING EXPECTED IN RESPONSE. BROAD PATTERN IDEAS ARE
CLEAR IN FORECAST MODELS AND TELECONNECTION TRENDS...IT/S THE FINER
DETAILS THAT STILL REMAIN MUDDLED AS SEVERAL SMALL SCALE SPEED
MAXIMA ARE EXPECTED TO EJECT NE INTO THE PLAINS AND UPPER MIDWEST.
ECMWF/GFS/GEM ALL IN SUPPORT OF STAUNCH RIDGING INTO THE GREAT LAKES
SUNDAY THROUGH MON...WITH A POTENT LARGE SCALE WAVE STILL PROGGED TO
EJECT INTO THE UPPER MIDWEST AND NORTHERN LAKES BY TUES...SUPPORTING
A COLD FRONT INTO THE FA IN THIS PERIOD. IMPRESSIVE DEGREE OF
RIDGING PROGGED BY ALL MAJOR GUIDANCE WITH H5 AT 5940 M....WHICH
SEEMS VERY STRONG FOR THE SEASON AS HIGHLIGHTED BY GFS ANOMALIES
SUPPORTING 2.5 STANDARD DEVIATIONS ABOVE CLIMATOLOGICAL LEVELS.
HENCE WILL NOT RULE OUT COOLER READINGS ACROSS THE NORTHERN
ZONES...WITH A CHANCE FOR SHRA/TS GIVEN ACTIVE SW FLOW LOADED WITH
MID LEVEL SPEED MAXIMA...A SOLUTION THAT FITS BEST WITH THE GFS AND
MEAN GEFS.

SAT-WED...RIDGING EXPECTED IN THE PERIOD...WITH A POSSIBLE LEAD WAA
WAVE SUPPORTING A ROUND OF SHOWER/TS SAT...IN A POS THETA-E ADV
REGIME...POSSIBLY LINGERING INTO SUNDAY ACROSS THE NORTH DEPENDING
ON HOW FAST THE WARM FRONT SURGES NORTH. PLENTY OF MOISTURE
EXPECTED/PROGGED JUST SOUTH OF THE REGION WITH STEEPENING MID LEVEL
LAPSE RATES AND AMPLE DEEP LAYER SHEAR PROFILES. THIS WOULD BE
CONDUCIVE TO STRONG TO SEVERE THUNDERSTORMS IF IMPULSE AND LL
FORCING MATERIALIZES. THE NEXT CHANCE FOR PRECIP LOOKS TO BE
TUES-TUES NIGHT AS A STRONG IMPULSE EJECTS OUT OF THE WESTERN NOAM
TROUGH...WITH THE UPPER RIDGE RETROGRADING WEST. CERTAINLY WOULD
EXPECT THINGS TO REMAIN DRY UNTIL HEIGHT FALLS PROGRESS INTO THE
REGION GIVEN THE VERY STAUNCH CAPPING EXPECTED IN PER THE PROGGED
RIDGE. AS STATED ABOVE...STILL LEARY OF THE INFLUENCE OF SEVERAL
UPPER FLOW MAXIMA EXITING THE PAC REGION AND THEIR INFLUENCE ON THE
DEGREE OF EASTERN CONUS RIDGING/WESTERN CONUS TROUGH
DEPTH/POSITION....WITH RIDGE POSITION CONTINUING TO BE ADJUSTED IN
FUTURE MODEL RUNS. DID ADD POPS ON TUES GIVEN SIGNALS FOR A STRONG
RIDGE SQUELCHING IMPULSE/COLD FRONT...WITH THIS BOUNDARY LIKELY TO
STALL OVER OR JUST SOUTH OF THE FA. HENCE RETAINED LOW CHANCE POPS
THROUGH WED IN THE SOUTH FOR THIS. OVERALL...EXPECT ABOVE NORMAL
TEMPS AND AT OR ABOVE NORMAL PRECIP IN THE PERIOD.

&&

.AVIATION...
WIDESPREAD IFR CONDS XPCD THROUGH THE PD INADV OF STACKED/DEEP
CYCLONE SHIFTING NEWD OUT OF WRN IL. DRY SLOT CURLING UP ERN SIDE
OF SHARP MID LVL TROUGH FAIRLY UNSTABLE AND BEGINNING TO BUBBLE
ACRS SE IL/SW IN AND XPC THIS WILL PICK UP STEAM AFT SUNRISE W/AT
LEAST WK DIURNAL DESTABILIZATION XCPD. SOME IMPROVEMENT XPCD AT
KFWA TDA GIVEN DEEPER MIXING AHD OF SFC CYCLONE THERE LTR THIS
MORNING BUT NONE AT KSBN W/MARINE LYR WRAPPING IN.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR LMZ043-046.

&&

SHORT TERM...T
LONG TERM...JC
AVIATION...T
Hazardous weather outlook, May 26, 4:39 AM EDT, 2 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
439 AM EDT THU MAY 26 2011

INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005-
015-016-024-025-270845-
ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI-
MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-
WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI-
ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-
PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART...
GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER...
AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE...
PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE...
COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO...
BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...
HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...
HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
439 AM EDT THU MAY 26 2011 /339 AM CDT THU MAY 26 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TODAY. SEVERE WEATHER IS NOT
EXPECTED...ALTHOUGH SMALL HAIL IS POSSIBLE.

FLOODING WILL CONTINUE ON SOME AREA RIVERS...STREAMS AND CREEKS.
IN ADDITION...AREAL FLOODING IS POSSIBLE AT SOME LOCATIONS. FLOOD
WARNINGS HAVE BEEN ISSUED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS ARE POSSIBLE SATURDAY AND TUESDAY. SOME
THUNDERSTORMS COULD BE SEVERE IN THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE IN THE PERIOD.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ003-MIZ077-270845-
LA PORTE-BERRIEN-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN
439 AM EDT THU MAY 26 2011 /339 AM CDT THU MAY 26 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA
AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A HIGH RISK OF RIP CURRENTS ON LAKE MICHIGAN TODAY AND
TONIGHT. DANGEROUS POUNDING SURF AND LIFE-THREATENING RIP
CURRENTS ARE EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES
SHOULD STAY OUT OF THE WATER.

FLOODING WILL CONTINUE ON SOME AREA RIVERS...STREAMS AND CREEKS.
IN ADDITION...AREAL FLOODING IS POSSIBLE AT SOME LOCATIONS. FLOOD
WARNINGS HAVE BEEN ISSUED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A HIGH RISK FOR RIP CURRENTS ON FRIDAY.

THUNDERSTORMS ARE POSSIBLE SATURDAY AND TUESDAY. SOME
THUNDERSTORMS COULD BE SEVERE IN THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE IN THE PERIOD.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-270845-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
439 AM EDT THU MAY 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS WILL BE POSSIBLE SATURDAY AND TUESDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

JC

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 8:00 PM EDTSevere Thunderstorm WarningIWXGrant, Huntington30 min
May 25, 8:12 PM EDTSevere Thunderstorm WarningIWXAdams27 min
May 25, 8:27 PM EDTFlash Flood WarningIWXGrant10 hr
May 25, 9:36 PM EDTSevere Thunderstorm WarningIWXCass, Pulaski, White54 min
May 25, 10:43 PM EDTSevere Thunderstorm WarningIWXCass, Grant, Miami, Wabash62 min
May 25, 11:14 PM EDTAreal Flood WarningIWXCass, Fulton, Grant, Kosciusko, Marshall, Miami and 4 more12 hr
May 25, 11:38 PM EDTSevere Thunderstorm WarningIWXBlackford, Grant, Huntington, Jay, Wells37 min
May 25, 11:49 PM EDTFlash Flood WarningIWXAllen, DeKalb, Huntington, Wells24 hr
May 25, 11:53 PM EDTTornado WarningIWXAdams, Blackford, Jay, Wells16 min
May 26, 12:05 AM EDTSevere Thunderstorm WarningIWXJay24 min
May 26, 12:16 AM EDTAreal Flood WarningIWXAdams, Allen, Blackford, Grant, Jay, Wells11 hr
May 26, 12:56 AM EDTAreal Flood WarningIWXAllen, DeKalb, Huntington, Noble, Whitley10 hr
May 26, 2:50 AM EDTRiver Flood WarningIWXCass, Miami, Wabash32 hr
May 26, 4:22 AM EDTSmall Craft AdvisoryIWX28 hr
May 26, 10:05 AM EDTRiver Flood WatchIWXCarroll, White36 hr
May 26, 12:01 PM EDTRiver Flood WarningIWXAllen, Huntington, Wabash58 hr
May 26, 12:01 PM EDTRiver Flood WarningIWXFulton, Kosciusko, Marshall, Pulaski, Starke9 days
May 26, 12:01 PM EDTRiver Flood WarningIWXCarroll, Pulaski, White8 days
May 26, 12:17 PM EDTRiver Flood WatchIWXElkhart23 hr
May 26, 2:02 PM EDTFlash Flood WarningIWXAdams, Allen, Blackford, DeKalb, Grant, Huntington and 1 more3 hr
May 26, 3:45 PM EDTFlash Flood WarningIWXHillsdale3 hr

Nearby

Lakeshore Flood Statements in Indiana, 2011Lakeshore Flood Statements in Michigan, 2011Every lakeshore flood statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.